Hail, Wayne
- When
- August 25, 3:45 PM CST
- Where
- Wayne County, Coldwater
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.300, -90.417
Reported near Highway 67 and Highway EE.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 25, 1:30 PM CST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 230 PM CDT SAT AUG 25 2001 WILL MAKE THIS BRIEF DUE TO ONGOING WEATHER CONCERNS. PRIMARY FORECAST CHALLENGE REMAINS THE CHANCE FOR PRECIPITATION THROUGH SUNDAY. MODELS IN FAIRLY GOOD AGREEMENT ON MOVEMENT OF H50 TROF/VORT LOBE AND ASSOCIATED SURFACE FRONT...AND ARE IN BETTER AGREEMENT ON RAIN CHANCES ALSO. EXPECT SCATTERED STRONG STORMS TO CONTINUE THIS EVENING AS HEATING IS MAXIMIXED AND WEAK SHORT WAVE BUMPS UP AGAINST THE REGION. UPPER SUPPORT DIMINISHES OVERNIGHT AS THE COLD FRONT DROPS SOUTHEAST TOWARD THE OHIO RIVER BY MORNING. WITH MARGINAL INTEGRATED MOISTURE...WILL HAVE TO INCLUDE SCATTERED SHOWER/THUNDERSTORMS IN THE VICINITY OF THE SURFACE FRONT. THE FRONT SHOULD CONTINUE SOUTHEASTWARD SUNDAY. BEST RAIN CHANCES WILL BE EARLY NORTH/WEST...AND ALL DAY SOUTH/EAST. NO SEVERE WEATHER EXPECTED DUE TO LACK OF UPPER SUPPORT AND DIURNAL TIMING OF THE SYSTEM. LOOKS HIGH AND DRY FROM MON THROUGH MID WEEK. SECONDARY FRONT PROGGED BY THE ETA/NGM TO DROP SOUTHWARD INTO THE REGION BY TUE...BUT NO RETURN FLOW AND LITTLE MOISTURE TO GO WITH IT. RIGHT NOW WILL GO WITH INCREASED CLOUD COVER...BUT NO PRECIP. WILL STICK CLOSE TO THE AVN/NGM MOS TEMPS. .PAH...NONE. MEFFERT
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-251900- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1150 AM CDT SAT AUG 25 2001 THIS OUTLOOK COVERS SOUTHEAST MISSOURI...WESTERN KENTUCKY...SOUTHERN ILLINOIS AND SOUTHWEST INDIANA...AND IS VALID UNTIL 600 AM SUNDAY. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE QUAD STATE REGION THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS COULD REACH SEVERE LEVELS. A TROGH OF LOW PRESSURE EXTENDING THROUGH SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI WILL CONTINUE TO WORK ITS WAY SLOWLY EASTWARD THIS AFTERNOON. SCATTERED TO NUMEROUS THUNDERSTORMS HAVE DEVELOPED ALONG THIS BOUNDARY DURING THE MID AND LATE MORNING. AS HEATING CONTINUES TO THE EAST OF THIS TROF...THE AIR WILL BECOME MORE UNSTABLE...AND ADDITIONAL STORMS ARE EXPECTED TO DEVELOP. BECAUSE OF THE VERY MOIST AND UNSTABLE AIR...A FEW OF THE THUNDERSTORMS COULD REACH SEVERE LEVELS...WITH DAMAGING WIND GUSTS THE MAIN CONCERN. STORM MOVEMENT WILL BE NORTHEAST AT 15 TO 20 MPH. DUE TO THE SLOW MOVEMENT OF THE TROUGH...STORMS MAY MOVE REPEATEDLY OVER THE SAME AREA...CREATING THE POTENTIAL FOR LOCALIZED FLOODING. ANOTHER ROUND OF THUNDERSTORMS MAY OCCUR OVERNIGHT AS A COLD FRONT APPROACHES FROM THE WEST. WITH MOST OF THE UPPER LEVEL ENERGY PASSING NORTH OF THE AREA...THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL REMAIN SMALL. SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR TONIGHT. MEFFERT
INZ081-082-085>087-KYZ018-251845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1245 PM CDT SAT AUG 25 2001 ...STRONG THUNDERSTORMS MOVING THROUGH SOUTHWEST INDIANA... AT 1245 PM DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM NEAR PRINCETON...TO NEAR NEW HARMONY INDIANA. MOVEMENT WAS TO THE NORTHEAST AT 20 MPH. WIND GUSTS TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS...ALONG WITH SMALL HAIL. BRIEF HEAVY RAINFALL WILL BE LIKELY WITH THESE STORMS. THE STORMS ARE BEING MONITORED FOR INTENSIFICATION...WHICH IS POSSIBLE AS THEY MOVE NORTHEAST THROUGH SOUTHWEST INDIANA. PEOPLE IN SOUTHWEST INDIANA SHOULD KEEP ABREAST OF THE WEATHER SITUATION THIS AFTERNOON. SPODEN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
142 PM CDT SAT AUG 25 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0125 PM BOONVILLE IN 0.75 INCH HAIL
08/25/01 WARRICK DIME SIZE HAIL REPORTED
BY BOONVILLE LIBRARY.
0127 PM BOONVILLE IN 60 MPH WIND GUST
08/25/01 WARRICK WIND GUSTS TO 60 MPH AND
HAIL UP TO DIME SIZE
REPORTED BY SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
322 PM CDT SAT AUG 25 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0254 PM CYPRESS IL 60 MPH WIND GUST
08/25/01 JOHNSON TREE TOPS BROKE OFF.
REPORTED BY JOHNSON
COUNTY SHERIFF.The Paducah radar (KPAH), 148 km away, was scanning. The volume nearest the first event began at 21:44 UTC.
1 hail. Local standard time, as filed.
Reported near Highway 67 and Highway EE.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5265677.